Vol. 42, No. 3, 1972

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 328: 1
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
Canonical forms for local derivations

Maxwell Alexander Rosenlicht

Vol. 42 (1972), No. 3, 721–732

Consider a field k, the formal power series field k((x)) in one variable over k, and a derivation D of k((x)) that maps k into itself. We wish to replace x by another generator y of k((x)) so that Dy has a particularly simple expression as a function of y. This is accomplished subject to certain restrictions on the differential field k, some deductions are drawn, and there are extensions to the analogous problem for power series rings in several variables.

Mathematical Subject Classification 2000
Primary: 13B10
Received: 3 April 1972
Published: 1 September 1972
Maxwell Alexander Rosenlicht